Jump to content
World's Largest Herpes Support Group
Sign in to follow this  
arby3121

Acyclovir side effects

Recommended Posts

arby3121

Does anyone else have this experience? When on Acyclovir I get the tingly buzzy thighs and butt that won't quit. Plus I feel very anxious and nervous and have a hard time sleeping. I know it affects my mood and behavior (I'm not normally this grumpy), and I feel like I'm on serious caffeine overload. Any recommendations to counter these side effects? I'm on Day 3 of Acyclovir treatment, this is my first recurrence after my initial occurance 14 months ago (and so relieved my first year was relatively uneventful). I had started taking Acyclovir on daily treatment a year ago, but the side effects were too much for me, and I just decided to treat if/when recurrence happened.

Share this post


Link to post
Share on other sites
wwdamron

try taking half a dose and/or get some xanax or other tranquilizer, if you can get it prescribed.

Share this post


Link to post
Share on other sites
redbear

Hi

I'm taking Acyclovir at the moment b/c I'm experiencing my first outbreak of genital herpes and the sores are extremely painful. I just wanted to ask you how long it took for the Acyclovir to heal your symptoms?

Share this post


Link to post
Share on other sites
wwdamron

I took valcyclovir 1000 mg twice per day initially, which is slightly stronger than acyclovir My symptons disappeared in a few days initially, but my doctor told me to take it for 2 weeks. I take 500 mg now twice per day only when i have or feel a recurence coming on, and it disappears within 48 hrs.

What I fount that helps with pain is Ibuprofin, i take a triple dose. Also what helps is lip balm that contains benzocaine(available over-the-counter).

If you are not totally healed in 2 weeks, I would suggest you go to the doctor, there are to other Main anti-virals available in the USA, that being Valacyclovir and Famcyclovir. Both are superior than what you are taking , but are also more expensive.

Share this post


Link to post
Share on other sites
redbear

Do you experience discharge during ur outbreaks? I'm experiencing a lot of it and it stings extremely bad. I've been experiencing it since i've had herpes symptoms and i've had to wear pads b/c it's a lot of discharge. Do u think that will affect the healing process? B/c I heard the sores are supposed to turn into scabs and i'm not sure if they can with all the discharge constantly on it.

My doctor also recommended taking Ibuprofen. I haven't tried it yet but I definitely will now.

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

Advertisement

Try a Lysine supplement for cold sores

  • The Hive is Thriving!

    • Total Topics
      68,245
    • Total Posts
      455,471
  • Posts

    • StayingUpbeat
      First, that your doctor simply tried non-generic valacyclovir instead of referring you to a dermatologist is surprising.  If you are taking daily Valacyclovir, and still have frequent visible lesions, a competent dermatologist would prescribe something called Foscarnet.  It is unfortunately an injection and (I believe) it must be administered weekly at an injection center or hospital.  However, the combination of weekly foscarnet and daily valacyclovir would almost certainly eliminate your visible outbreaks.  It's important to note that no current drug combination is known to totally eliminate HSV shedding.  You would need to have routine blood monitoring on this combination as Foscarnet has some potential side effects. Next, there are members on this site who have been able to obtain a drug called Amenalief from Japan.  It's a recently approved (in Japan) member of a class of HSV drugs called Helicase Primase Inhibitors (HPI): https://www.mimaki-family-japan.com/item/detail?item_prefix=TF&item_code=705711&item_branch=001 It is bio-similar to a drug called Pritelivir which is currently in clinical trials in the US for HSV in the immuno-compromised (i.e. organ transplants, HIV).  A member in this thread talks specifically about his experience taking 100mg/day to help with outbreaks.  It unfortunately sounds very expensive to take suppressively.  Finally, there was recently a small successful clinical trial on the use of topical squaric acid dibutylester (SADBE) for the control of HSV.  If your doctor is comfortable trying alternate therapies to control your outbreaks topical SADBE is an FDA approved cream that you could discuss trying.  My recommendation would be to bring this paper discussing the trial to your next doctor's visit.  It would be an off-label use but the cream is relatively benign.  It's most frequent use is clearing-up cutaneous warts on children. As always none of this discussion constitutes medical advice (I am simply a middle-aged engineer not a doctor) and you should always follow the direction of your doctor or medical professional over advise found on the internet.  One of these three options may however improve your situation.  Unless there is something other than HSV going on.
    • Hellothere123
      I really don’t feel like I can keep going on with this, it’s always in the back of my head and I feel like I’m not worthy of love anymore and I just want to end it all 
    • honkschonks
      @Anon222 I told the women I have slept with most recently. She’s been a regular partner who has had zero symptoms. She’s going to get tested. She’s the most level headed person I know and a good friend. One doctor told me for legal reasons to tell everyone in the past year that I have it. Another doctor said that’s unrealistic and pointless. I have no idea when it started as I had no major undoubtable outbreak, so going back a year may be too far, it may not be far enough. I’m not sure what to do. It has irritated me how casual doctors are about this. It won’t kill you but The emotional effect of knowing you have it or thinking you may have it seems to be more damaging than having it. People on here talking about suicide. I guess that’s why they don’t test for it, or it just got out of hand and there’s no going back. Strangely I haven’t been that stressed about it. Luckily I’ve been very busy working so I haven’t had time worry about it. Thanks @NY12345 for your thoughts.
    • Runride
      I've heard of STD dating sites but have never looked into one. Are they real? And does anyone have any experience with them?  If someone does I would really like to hear some details.  They sound kind of scary, but it seems it could also be a relief to know I would be less likely to be judged for this condition.
    • IcantThinkofaName
      I've also considered this option..and its still looking like a good idea. so... Did you try any other Av's like famvir or privetir? I think there are some others too...  Up the vitamin C, check your vit D levels via bloodwork... Are you stressed out or have a stressful lifestyle ( aside from having HSV, which alone is a stressor)? There are no other health issues going on ? How hard are your workouts? The last few Obs I had were after very intense resistance/weight workouts, and I was completely exhausted after...combined with a night of bad or little sleep. Tried L- glutamine supplementation? Lithium orotate ( its a supplement too) has been known to supress the virus/replication too. I have also read it could mutate it...not sure how accurate that is, or if there was a study that proved that..maybe google it. I took The lithium one time and it was an abbreviated/shorter Outbreak than others...but I was also taking alot of vit C, or it could have happened for another reason...I'll never know for sure. but...mediating for 12 hours a day might help too... (seriously) but just don't meditate on HSV. Or maybe in another year your body will get a better hold on the virus and can cope better. it is depressing, I can relate.  My Obs have finally  lessened after 1 yr and 3 months. I still have almost daily sensations, tingling though..I'm probably contagious AF. Sex isn't really on the radar anymore. so No reason to take the AVs as they cause some side effects for me. Time to join that monastery. There are more important things in life than sex, right?  (thats what some people are telling me and I want to punch them. I really liked/enjoyed sex) Hang in there. I was told after the 6 yr mark, HSV becomes a non issue in your body. ( thats what one of my Drs told me, so  not sure how accurate that is either, but I guess it gives me 4.5 years of hope) let me know if any of this helps or you find something that does.I wish you the best.  
×

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.